Numerical Solution of Linear Volterra Integral Equations Using Non-Uniform Haar Wavelets

Download PDF


DOI: 10.46793/KgJMat2304.599M


In this paper, we presented a numerical method for solving linear Volterra integral equations (LVIE) which is based on the non-uniform Haar wavelets. By applying this method, the LVIE is reduced to a linear system of algebraic equations which can be solved by direct method. The min advantage of using non-uniform Haar wavelets is that the time of calculation can be adjusted arbitrarily. Also, we presented the error analysis of the proposed method. Furthermore, two examples are included for the demonstrating the convenient capabilities of the new method.


Non-uniform Haar wavelets, Volterra integral equations, grid points, function approximation.


[1]   C. Kasumo, On the approximate solutions of linear Volterra integral equations of the first kind, Appl. Math. Sci. 14 (2020), 141–153.

[2]   E. S. Shoukralla and B. M. Ahmed, Numerical solutions of Volterra integral equations of the second kind using Lagrange interpolation via the Vandermonde matrix, J. Phys. Conf. Ser. 1447 (2020), Paper ID 012003.

[3]   M. Mandal and G. Nelakanti, Legendre spectral Galerkin and multi-Galerkin methods for nonlinear Volterra integral equations of Hammerstein type, J. Anal. 28 (2020), 323–349.

[4]   W. Zheng and Y. Chen, Numerical analysis for Volterra integral equation with two kinds of delay, Acta. Math. Sci. 39 (2019), 607–617.

[5]   H. K. Dawood, Computational Block-pulse functions method for solving Volterra integral equations with delay, Journal of University of Babylon 27 (2019), 32–42.

[6]    Y. Talaei, Chelyshkov collocation approach for solving linear weakly singular Volterra integral equations, J. Appl. Math. Comput. 60 (2019), 201–222.

[7]   A. M. Muhammad and A. M. Ayal, Numerical solution of linear Volterra integral equation with delay using Bernstein polynomial, International Electronic Journal of Mathematics Education 14 (2019), 735–740.

[8]   M. Aslefallah and E. Shivanian, Nonlinear fractional integro-differential reaction-diffusion equation via radial basis functions, European Physical Journal - Plus 130 (2015), 1–9.

[9]   E. Shivanian and M. Aslefallah, Stability and convergence of spectral radial point interpolation method locally applied on two-dimensional pseudoparabolic equation, Numer. Methods Partial Differential Equations 33 (2017), 724–741.

[10]   M. Aslefallah, S. Abbasbandy and E. Shivanian, Meshless singular boundary method for two-dimensional pseudo-parabolic equation: analysis of stability and convergence, J. Appl. Math. Comput. (2020), 1–22.

[11]   M. Aslefallah and D. Rostamy, Application of the singular boundary method to the two-dimensional telegraph equation on arbitrary domains, J. Engrg. Math. 118 (2019), 1–14.

[12]   M. Aslefallah, S. Abbasbandy and E. Shivanian, Numerical solution of a modified anomalous diffusion equation with nonlinear source term through meshless singular boundary method, Eng. Anal. Bound. Elem. 107 (2019), 198–207.

[13]   M. Mohamadi, E. Babolian and S. Yousefi, A solution for Volterra integral equations of the first kind based on Bernstein, International Journal of Industrial Mathematics 10 (2018), 19–27.

[14]   J. E. Mamadu and I. N. Njoseh, Numerical solutions of Volterra equations using Galerkin method with certain orthogonal polynomials, Journal of Applied Mathematics and Physics 4 (2016), 367–382.

[15]   E. Keshavarz, Y. Ordokhani and M. Razzaghi, The Bernoulli wavelets operational matrix of integration and its applications for the solution of linear and nonlinear problems in calculus of variations, Appl. Math. Comput. 351 (2019), 83–98.

[16]   K. Maleknejad, P. Torabi and S. Sauter, Numerical solution of a non-linear Volterra integral equation, Vietnam J. Math. 14 (2016), 5–28.

[17]   M. Mohsenyzadeh, Bernoulli operational matrix method for system of linear Volterra integral equations, International Journal of Industrial Mathematics 8 (2016), 201–207.

[18]   I. Singh and S. Kumar, Haar wavelet method for some nonlinear Volterra integral equations of the first kind, J. Comput. Appl. Math. 292 (2016), 541–552.

[19]   Ü. Lepik, Solving integral and differential equations by the aid of non-uniform Haar wavelets, Appl. Math. Comput. 198 (2008), 326–332.